Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 1, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 17, 2011, 3:35 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 17, 2011, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 3:35 AM MST (10:35 UTC)
- In effect from
- Jan 17, 2011, 9:00 AM MST
- Expired
- Jan 17, 2011, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS75 KBOI 171035 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 335 AM MST MON JAN 17 2011 IDZ016-180000- /O.NEW.KBOI.WI.Y.0001.110117T1600Z-110118T0000Z/ WESTERN MAGIC VALLEY- 335 AM MST MON JAN 17 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE WESTERN MAGIC VALLEY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...9AM THIS MORNING THROUGH 5PM THIS EVENING. * IMPACTS...STRONG WINDS WILL PRODUCE A DRIVING HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
353 WWUS75 KBOI 172213 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 313 PM MST MON JAN 17 2011 IDZ016-180000- /O.CON.KBOI.WI.Y.0001.000000T0000Z-110118T0000Z/ WESTERN MAGIC VALLEY- 313 PM MST MON JAN 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON IN THE MAGIC VALLEY. AREAS EAST OF BOISE IN THE UPPER TREASURE VALLEY WILL HAVE WINDS OF 25 TO 35 MPH LATE THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH 5 PM THIS EVENING. * IMPACTS...STRONG WINDS WILL PRODUCE A DRIVING HAZARD FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
960 WWUS75 KBOI 172358 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 458 PM MST MON JAN 17 2011 IDZ016-180100- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-110118T0000Z/ WESTERN MAGIC VALLEY- 458 PM MST MON JAN 17 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:22 AM MST, 13 minutes earlier.
Area forecast discussion, Jan 17, 3:22 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 322 AM MST MON JAN 17 2011 .SHORT TERM...TODAY THROUGH TUESDAY...MAJOR PRECIPITATION EVENT HAS ENDED OVER THE FORECAST AREA WITH CLEARING SKIES AND CONTINUED MILD TEMPERATURES IN ITS WAKE. ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED AREAS OF FOG TO DEVELOP IN THE LOWER VALLEYS. EXPECT THE FOG TO LAST ONLY A BRIEF PERIOD THIS MORNING WITH GUSTY WINDS MOVING INTO THE REGION LATER THIS MORNING. THESE INCREASING SURFACE WINDS IN RESPONSE TO A STRONG UPPER LEVEL JET MOVING SOUTHEAST WHICH WILL ALLOW GOOD MIXING TO THE SURFACE. HIGH TEMPERATURES TODAY WILL BE A CHALLENGE WITH THE MILD JANUARY AIR MASS STILL IN PLACE AND A LOT MORE SUNSHINE AND WIND THAN SUNDAY...WHEN SOME AREAS REALIZED RECORD HIGH TEMPS UNDER HEAVY CLOUD COVER AND WIDESPREAD RAIN. A DRY SLOT WILL REMAIN OVER THE REGION FOR THE NEXT 24 HOURS AHEAD OF A SHORT WAVE MOVING RAPIDLY SOUTHEAST FROM B.C. ON TUESDAY. THIS FEATURE WILL SPREAD SLIGHTLY COLDER AIR INTO THE AREA AS THE UPPER FLOW BUCKLES WHILE KEEPING THE HIGH AMPLITUDE UPPER RIDGE AXIS OVER THE EASTERN PACIFIC. TUESDAY WILL START OFF WITH SOME SUNSHINE BUT CLOUDS AND SHOWERS WILL OVERSPREAD THE AREA FROM NORTHWEST TO SOUTHEAST BY AFTERNOON. TEMPERATURES TUESDAY WILL BE 4 TO 8 DEGREES COOLER THAN MONDAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY...EXCELLENT MODEL AGREEMENT CONTINUES IN TRACKING THE TUESDAY AND TUESDAY NIGHT SHORTWAVE THROUGH THE REGION. THE BEST CHANCE OF PRECIPITATION REMAINS OVER THE SW IDAHO MTNS WHICH IS CLOSEST TO THE TRACK OF THE CENTER OF CIRCULATION. QPF AMOUNTS ARE MUCH LIGHTER THIS TIME DUE TO A DIFFERENT SOURCE REGION AND TRAJECTORY. AMOUNTS SHOULD BE ABOUT A TENTH OF AN INCH OR LESS IN THE VALLEYS AND UP TO A QUARTER INCH IN THE MTNS. TEMPERATURE STRUCTURE WITH THIS WAVE LOOKS A LITTLE CHALLENGING FOR PRECIP TYPE WITH A RAIN SNOW MIX IN THE VALLEYS AND SNOW IN THE MOUNTAINS. THE EVENT IN THE VALLEYS WEDNESDAY MORNING MAY END UP WITH A BRIEF PERIOD OF SNOW DURING THE MORNING COMMUTE. THE HIGH AMPLITUDE UPPER RIDGE THEN BUILDS ALONG THE WEST COAST WITH A DRY AND COLDER REGIME FOR WEDNESDAY THROUGH FRIDAY WITH TEMPERATURES NEAR SEASONAL VALUES. ANOTHER DISTURBANCE APPROACHES THE REGION LATE FRIDAY NIGHT INTO THE WEEKEND FOR WHAT APPEARS TO BE MORE UNSETTLED WEATHER WITH LIGHT AMOUNTS OF RAIN AND SNOW AND SLIGHTLY ABOVE NORMAL TEMPERATURES. THE COLDEST AIR OVER NORTH AMERICA CONTINUES TO SLIDE INTO THE NORTHERN PLAINS AND GREAT LAKES DURING THE PERIOD. && .AVIATION...SCATTERED RAIN AND SNOW SHOWERS REMAIN OVER THE NORTHERN MOUNTAINS AS THE REGION DRIES OUT UNDER BRISK NORTHWEST FLOW ALOFT. AREAS OF LIFR IN PATCHY DENSE FOG THROUGH 15Z IN THE LOWER TREASURE VALLEY WILL RAPIDLY LIFT AS GUSTY NW WINDS ARRIVE MID MORNING. EXPECT WIDESPREAD VFR TODAY AS DRY AIR MASS MOVES IN. LIGHT SURFACE WINDS THIS MORNING WILL INCREASE TO GUSTY NW 10 TO 20 KNOTS EXCEPT 25 TO 40 KNOTS IN THE KTWF AND KJER AREAS. STRONG NORTHWEST WINDS 40 TO 50 KNOTS ALOFT DECREASING AFTER 00Z. && .HYDROLOGY...ALL FLOOD WATCHES IN SOUTHWESTERN IDAHO AND SOUTHEASTERN OREGON HAVE BEEN DISCONTINUED. HOWEVER...MANY UNREGULATED STREAMS AND RIVERS ARE STILL RUNNING NEAR BANKFULL AT OR NEAR THEIR HIGHEST CREST FOR THIS EVENT. NOW THAT RAIN HAS ENDED AND SNOW MELT HAS SLOWED A BIT...A SLOW DROP IN STREAM LEVELS IS EXPECTED TODAY THROUGH TUESDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/B0ISE SHORT TERM...GS LONG TERM....GS/DD AVIATION.....GS HYDRO........JB
Hazardous weather outlook, Jan 16, 5:11 AM MST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 511 AM MST SUN JAN 16 2011 ORZ061-171215- HARNEY COUNTY- 411 AM PST SUN JAN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WATCH FOR THE DONNER UND BLITZEN RIVER NEAR FRENCHGLEN. FLOODING IS POSSIBLE AS THE RESULT OF PRECIPITATION AMOUNTS OF OVER AN INCH WHICH HAS FALLEN OVER THE STEENS MOUNTAIN IN THE PAST 12 HOURS PLUS ANOTHER 6 TENTHS OF AN INCH EXPECTED UP TO MIDNIGHT TONIGHT. TEMPERATURES WILL CONTINUE TO WARM WITH FREEZING LEVELS RISING ABOVE 9000 FEET BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ011>016-028>030-033-ORZ062>064-171215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 511 AM MST SUN JAN 16 2011 /411 AM PST SUN JAN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 16, 10:15 PM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1015 PM MST SUN JAN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 5 NW GARDEN VALLEY 44.15N 116.01W
01/16/2011 M2.00 INCH BOISE ID TRAINED SPOTTER
1.26 INCHES SINCE 8 AM MST THIS MORNING. TOTAL OF ALMOST
2 INCHES SINCE RAIN BEGAN SATURDAY EVENING.
&&
BWNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.